MAUDE Adverse Event Report: STRYKER GMBH LAG SCREW, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LAG SCREW, TI GAMMA3® Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3060-0095S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Implant Pain (4561)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "cut-out of the femoral neck screw with the gamma nail lying on the right.Patient was in pain and underwent a revision surgery.".
 
Additional Manufacturer Narrative
Please note the corrections to b1 and d3.The reported event could be confirmed based on the evidence received.The x-ray inspection revealed the following, as stated by a medical expert: "to assess a cut-out with only one image is difficult, however, if material is out in one plane it is out.I would say, that the tip of the screw has crossed the femoral cortex and is now in direct contact to the subchondral bone of the acetabulum and that would be a cut-out.I would assume, that there is non-union at the fracture site.This led to some back-out of the screw, but additionally due to subsidence of the neck-head-fragment the tip of the screw migrated through the subchondral cortex of the femoral head.Without postoperative x-ray and the lateral view all of this is speculative and there is insufficient information." the post-operative behavior of the patient was not communicated and the time of implantation is unknown.Therefore, it was not possible to determine if the patient's activity may have also played a role on the implant cut-out.More x-rays would have been necessary for a more detailed view of the patients femur and a more precise investigation.Due to the lack further evidence, it was not possible to determine a clear root cause of the reported event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LAG SCREW, TI GAMMA3® Ø10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key17025955
Report Number0009610622-2023-00182
Device Sequence Number20708085
Product Code HSB
UDI-Device Identifier04546540374936
UDI-Public04546540374936
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number3060-0095S
Device Catalogue Number30600095S
Device Lot NumberK0EB161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer06/22/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date07/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexFemale
Patient Weight65 KG